MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL SOCKET INSERT, 32MM NEUTRAL +4

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL SOCKET INSERT, 32MM NEUTRAL +4
Model Number 508-02-432
Health Effect - Clinical Code Pain (1994)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain and instability.The previous surgery and the surgery detailed in this event occurred 1 year apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain and instability.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, degenerative bone disease, inadequate soft tissue support, excessive range of motion, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient had feelings of pain and instability.Poly was replaced with constrained option.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE, SMALL SOCKET INSERT, 32MM NEUTRAL +4
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9099481
Report Number1644408-2019-00922
Device Sequence Number2830672
Product Code KWS
UDI-Device Identifier00190446256922
UDI-Public(01)00190446256922
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number508-02-432
Device Catalogue Number508-02-432
Device Lot Number985W1008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR